Alert archive / Tennessee / Freeze Warnings in 2011

Freeze Warning 3, NWS Morristown, TN

October 20, 2011Cherokee County, Clay County, North Carolina; 13 counties in Tennessee

NWS Morristown, TN issued this freeze warning at Oct 20, 2011, 3:48 PM EDT for Cherokee County, Clay County, North Carolina; 13 counties in Tennessee. It took effect at Oct 21, 2011, 3:00 AM EDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 20, 2011, 3:48 PM EDT (19:48 UTC)
In effect from
Oct 21, 2011, 3:00 AM EDT
Expired
Oct 21, 2011, 3:56 AM EDT
In force
56 min
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Scott County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 32 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WWUS74 KMRX 201948
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
348 PM EDT THU OCT 20 2011

...FREEZING TEMPERATURES EXPECTED TONIGHT AND EARLY FRIDAY...

.A COLD AIR MASS HAS MOVED INTO THE EASTERN TENNESSEE VALLEY TODAY.
AS A DEEP LOW PRESSURE AREA OVER THE EASTERN GREAT LAKES MOVES
SLOWLY NORTHEAST AWAY FROM THE TENNESSEE VALLEY CLOUDS WILL
DECREASE AND WINDS WILL DIE DOWN LATER TONIGHT RESULTING IN
TEMPERATURES DROPPING INTO THE UPPER 20S TO THE LOWER 30S.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-210400-
/O.NEW.KMRX.FZ.W.0003.111021T0700Z-111021T1300Z/
/O.NEW.KMRX.FZ.A.0003.111022T0400Z-111022T1400Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
348 PM EDT THU OCT 20 2011

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. 

* EVENT...FREEZING TEMPERATURES.

* TIMING...LATE TONIGHT AND EARLY FRIDAY.

* IMPACTS...TENDER VEGETATION MAY BE KILLED BY FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ012>014-035-210400-
/O.NEW.KMRX.FZ.W.0003.111021T0700Z-111021T1300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG
348 PM EDT THU OCT 20 2011

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. 

* EVENT...FREEZING TEMPERATURES.

* TIMING...LATE TONIGHT AND EARLY FRIDAY.

* IMPACTS...TENDER VEGETATION MAY BE KILLED BY FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ017-042-044-046-210400-
/O.NEW.KMRX.FZ.A.0003.111022T0400Z-111022T1400Z/
SULLIVAN-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
INCLUDING THE CITIES OF...KINGSPORT...BRISTOL...GREENEVILLE...
JOHNSON CITY...ELIZABETHTON
348 PM EDT THU OCT 20 2011

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING. 

* EVENT...BELOW FREEZING TEMPERATURES.

* TIMING...LATE FRIDAY NIGHT AND EARLY SATURDAY.

* IMPACTS...TENDER VEGETATION MAY BE KILLED BY FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
THAT ARE LEFT UNPROTECTED.

&&

$$

TD
2 follow-up statements
436 
WWUS74 KMRX 210105
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
905 PM EDT THU OCT 20 2011

...FREEZING TEMPERATURES EXPECTED TONIGHT AND EARLY FRIDAY...

.A COLD AIR MASS HAS MOVED INTO THE EASTERN TENNESSEE VALLEY
TODAY. AS A DEEP LOW PRESSURE AREA OVER THE EASTERN GREAT LAKES
MOVES SLOWLY NORTHEAST AWAY FROM THE TENNESSEE VALLEY CLOUDS WILL
DECREASE AND WINDS WILL DIE DOWN TONIGHT RESULTING IN TEMPERATURES
DROPPING INTO THE UPPER 20S TO THE MID 30S.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-210915-
/O.CON.KMRX.FZ.W.0003.111021T0700Z-111021T1300Z/
/O.CON.KMRX.FZ.A.0003.111022T0400Z-111022T1400Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
905 PM EDT THU OCT 20 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
FRIDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* EVENT...FREEZING TEMPERATURES.

* TIMING...LATE TONIGHT AND EARLY FRIDAY.

* IMPACTS...TENDER VEGETATION MAY BE KILLED BY FREEZING 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ012>014-035-210915-
/O.CON.KMRX.FZ.W.0003.111021T0700Z-111021T1300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG
905 PM EDT THU OCT 20 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
FRIDAY...

* EVENT...FREEZING TEMPERATURES.

* TIMING...LATE TONIGHT AND EARLY FRIDAY.

* IMPACTS...TENDER VEGETATION MAY BE KILLED BY FREEZING 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ017-042-044-046-210915-
/O.NEW.KMRX.FR.Y.0007.111021T0700Z-111021T1300Z/
/O.CON.KMRX.FZ.A.0003.111022T0400Z-111022T1400Z/
SULLIVAN-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
INCLUDING THE CITIES OF...KINGSPORT...BRISTOL...GREENEVILLE...
JOHNSON CITY...ELIZABETHTON
905 PM EDT THU OCT 20 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. 

* EVENT...BELOW FREEZING TEMPERATURES.

* TIMING...TEMPERATURES NEAR FREEZING TONIGHT AND BELOW FREEZING
  FRIDAY NIGHT AND EARLY SATURDAY.

* IMPACTS...TENDER VEGETATION MAY BE KILLED BY FREEZING 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
THAT ARE LEFT UNPROTECTED.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$

TNZ015-016-036>040-067>071-073-081>086-098>101-VAZ001-002-005-006-
008-210915-
/O.NEW.KMRX.FR.Y.0007.111021T0700Z-111021T1300Z/
HANCOCK-HAWKINS-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-
BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION-HAMILTON-
BRADLEY-WEST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...CLINTON...
OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...
KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...
SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...
MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON
905 PM EDT THU OCT 20 2011 /805 PM CDT THU OCT 20 2011/

...FROST ADVISORY IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT
/8 AM CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM
EDT /8 AM CDT/ FRIDAY. 

* EVENT...NEAR FREEZING TEMPERATURES.

* TIMING...TEMPERATURES WILL FALL INTO THE MID 30S LATE TONIGHT AND
  EARLY FRIDAY.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$
139 
WWUS74 KMRX 210756
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
356 AM EDT FRI OCT 21 2011

...COLD TEMPERATURES AND AREAS OF FROST EXPECTED LATE TONIGHT INTO
EARLY SATURDAY...

.HIGH PRESSURE WILL BRING A CLEAR SKY AND LIGHT WINDS TO THE AREA
TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S IN MANY
LOCATIONS...WITH AREAS OF FROST DEVELOPING.  

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-211000-
/O.CAN.KMRX.FZ.W.0003.000000T0000Z-111021T1300Z/
/O.UPG.KMRX.FZ.A.0003.111022T0400Z-111022T1400Z/
/O.NEW.KMRX.FZ.W.0004.111022T0600Z-111022T1300Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
356 AM EDT FRI OCT 21 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...
...FREEZE WARNING IS CANCELLED FOR EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. THE
FREEZE WARNING THAT WAS IN EFFECT FOR EARLY THIS MORNING HAS BEEN
CANCELLED. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* TIMING...TEMPERATURES WILL FALL QUICKLY AFTER SUNSET...AND WILL
  REACH FREEZING OR BELOW IN SOME LOCATIONS BY LATE TONIGHT.

* IMPACTS...TENDER VEGETATION MAY BE KILLED BY FREEZING
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ012>014-035-211000-
/O.CAN.KMRX.FZ.W.0003.000000T0000Z-111021T1300Z/
/O.NEW.KMRX.FR.Y.0008.111022T0600Z-111022T1300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG
356 AM EDT FRI OCT 21 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...
...FREEZE WARNING IS CANCELLED FOR EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. THE
FREEZE WARNING THAT WAS IN EFFECT FOR EARLY THIS MORNING HAS BEEN
CANCELLED.


* TIMING...TEMPERATURES WILL FALL QUICKLY THIS EVENING...AND WILL
  REACH THE MID 30S BY LATE TONIGHT. AREAS OF FROST CAN BE
  EXPECTED TO DEVELOP.

* IMPACTS...TENDER VEGETATION MAY BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$

TNZ017-042-044-046-211000-
/O.CAN.KMRX.FR.Y.0007.000000T0000Z-111021T1300Z/
/O.UPG.KMRX.FZ.A.0003.111022T0400Z-111022T1400Z/
/O.NEW.KMRX.FZ.W.0004.111022T0600Z-111022T1300Z/
SULLIVAN-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
INCLUDING THE CITIES OF...KINGSPORT...BRISTOL...GREENEVILLE...
JOHNSON CITY...ELIZABETHTON
356 AM EDT FRI OCT 21 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...
...FROST ADVISORY FOR EARLY THIS MORNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. THE
FROST ADVISORY THAT WAS IN EFFECT FOR EARLY THIS MORNING HAS BEEN
CANCELLED. THE FREEZE WATCH IS NO LONGER IN EFFECT.


* TIMING...TEMPERATURES WILL FALL QUICKLY AFTER SUNSET...AND WILL
  REACH FREEZING OR BELOW IN SOME LOCATIONS BY EARLY MORNING.

* IMPACTS...TENDER VEGETATION MAY BE KILLED BY FREEZING
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ015-016-040-VAZ001-002-005-006-008-211000-
/O.CAN.KMRX.FR.Y.0007.000000T0000Z-111021T1300Z/
/O.NEW.KMRX.FZ.W.0004.111022T0600Z-111022T1300Z/
HANCOCK-HAWKINS-NORTHWEST COCKE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...NEWPORT...
JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON
356 AM EDT FRI OCT 21 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...
...FROST ADVISORY IS CANCELLED FOR EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. THE
FROST ADVISORY THAT WAS IN EFFECT FOR EARLY THIS MORNING HAS BEEN
CANCELLED.


* TIMING...TEMPERATURES WILL FALL QUICKLY AFTER SUNSET...AND WILL
  REACH FREEZING OR BELOW IN SOME LOCATIONS BY EARLY MORNING.

* IMPACTS...TENDER VEGETATION MAY BE KILLED BY FREEZING
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ036>039-067>071-073-081>086-098>101-211000-
/O.CAN.KMRX.FR.Y.0007.000000T0000Z-111021T1300Z/
/O.NEW.KMRX.FR.Y.0008.111022T0600Z-111022T1300Z/
ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE...
DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...
DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...
CLEVELAND...BENTON
356 AM EDT FRI OCT 21 2011 /256 AM CDT FRI OCT 21 2011/

...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SATURDAY...
...FROST ADVISORY IS CANCELLED FOR EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM
EDT /8 AM CDT/ SATURDAY. THE FROST ADVISORY THAT WAS IN EFFECT FOR
EARLY THIS MORNING HAS BEEN CANCELLED.

* TIMING...TEMPERATURES WILL FALL QUICKLY THIS EVENING...AND WILL
  REACH THE MID TO UPPER 30S BY LATE TONIGHT. AREAS OF
  FROST CAN BE EXPECTED TO DEVELOP.

* IMPACTS...TENDER VEGETATION MAY BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this freeze warning went out at Oct 20, 1:54 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Oct 20, 1:54 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
154 PM EDT THU OCT 20 2011

.AVIATION...
CIGS MAY HAVE BOTTOMED OUT AND COULD BE SLOWLY ON THEIR WAY BACK
UP. EXPECT WINDS TO HOLD OFF ON DIMINISHING UNTIL WE START TO LOSE
SUNLIGHT...DROPPED THEM MAINLY BEGINNING AROUND 22/23Z.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
     SOUTHEAST GREENE...UNICOI.

VA...NONE.

&&

GC
Hazardous weather outlook, Oct 20, 4:52 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
452 AM EDT THU OCT 20 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-210900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
452 AM EDT THU OCT 20 2011 /352 AM CDT THU OCT 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THE CHANCE FOR SOME LIGHT SNOW AND FREEZING DRIZZLE WILL BE
POSSIBLE OVER THE HIGHER ELEVATIONS THIS MORNING...GENERALLY ABOVE
3000 FEET. BUT ANY ACCUMULATIONS SHOULD BE VERY LIGHT. THESE
UNSEASONABLY COLD TEMPERATURES COULD ALSO RESULT IN AREAS OF FROST
AND ISOLATED FREEZING TEMPERATURES T0NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 3:48 PM EDTFreeze WatchMRXCherokee, Clay12 hr
Oct 20, 2:23 AM EDTWind AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more12 hr

Nearby

Freeze Warnings in Tennessee, 2011Freeze Warnings in North Carolina, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.